question-icon

What causes nose bleeding while on Tylenol?

default
Posted on Thu, 21 Apr 2016
Question: I have a cold last week, and I took the Tylenol, extra strength, Day and Night. After three days, I thought my cold disappeared, but it did not. Now I have bleeding nose, and I could not get in touch with my family doctor. His office is closed for the weekend. But I need to find out what is wrong with the bleeding. I am on prescription drugs like Asaphen EC baby aspirin (80 mg), Accuretic (10mg/12.5mg) high blood pressure bills and Janumet (1000 mg) and Diabeta (5 mg). I would appreciate your advice ASAP to e-mail: YYYY@YYYY . Thanks.
doctor
Answered by Dr. Swarnava Dattagupta (3 hours later)
Brief Answer:
Might be due to long-standing cold; needs investigations

Detailed Answer:
Hi,
Thank you for posting your query in Healthcaremagic.com.
This is Dr. Swarnava Dattagupta answering your query.

I have gone through your query and understand your concern.
You have mentioned about an attack of cold and nose bleeding which followed. I believe that the cold persisted despite tylenol and these are its manifestations only.
You have made an appointment with your family doctor which is good because in such cases, a thorough clinical examination can reveal some important signs. Anyways, you can consult him and follow as advised.
Now for the nose bleeding, it can be due to cold leading to congestion, decreased appetite and dehydration. Basically all these are inter related. The nasal congestion might be associated with blood-thinning effects of aspirin and increased blood pressure leading to nose bleed.
A clinical examination is needed to find out the causes properly.
I would suggest tranexemic acid to stop nose bleed if it is severe, lots of oral fluid to tackle dehydration, nasal decongestives like oxymetazoline or xylometazoline as and when required, and paracetamol tablets. A course of antibiotics with azithromycin or coamoxyclav would be helpful.

You can consult the above with your treating or family doctor and get these prescribed.

Hope I have answered your question.
If you have any further questions I will be happy to help.
Regards.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Swarnava Dattagupta (5 days later)
Good answer, but my family doctor told me not to take aspirin or antibiotics. It is virus and my doctor prescribed me AVAMYS (27.5mcg/dose) Susp Aer Nasale 1 spray into each nostril once daily. xxxxx
doctor
Answered by Dr. Swarnava Dattagupta (8 hours later)
Brief Answer:
You can stop aspirin and take nasal spray

Detailed Answer:
Hello.
Thank you for writing back.

The nasal spray your doctor has prescribed contains fluticasone. It relieves nasal congestion, same as the ones I had prescribed above.
You can stop aspirin as being a blood-thinner, it increases chances of bleeding. But the reason why you take aspirin should be taken care of in that case, probably by other medications. For that you can talk to your treating doctor.
Antibiotics is controversial, but if your doctor has ruled out bacterial infection, then you can avoid it.

Hope this helps.
Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nose bleeding while on Tylenol?

Brief Answer: Might be due to long-standing cold; needs investigations Detailed Answer: Hi, Thank you for posting your query in Healthcaremagic.com. This is Dr. Swarnava Dattagupta answering your query. I have gone through your query and understand your concern. You have mentioned about an attack of cold and nose bleeding which followed. I believe that the cold persisted despite tylenol and these are its manifestations only. You have made an appointment with your family doctor which is good because in such cases, a thorough clinical examination can reveal some important signs. Anyways, you can consult him and follow as advised. Now for the nose bleeding, it can be due to cold leading to congestion, decreased appetite and dehydration. Basically all these are inter related. The nasal congestion might be associated with blood-thinning effects of aspirin and increased blood pressure leading to nose bleed. A clinical examination is needed to find out the causes properly. I would suggest tranexemic acid to stop nose bleed if it is severe, lots of oral fluid to tackle dehydration, nasal decongestives like oxymetazoline or xylometazoline as and when required, and paracetamol tablets. A course of antibiotics with azithromycin or coamoxyclav would be helpful. You can consult the above with your treating or family doctor and get these prescribed. Hope I have answered your question. If you have any further questions I will be happy to help. Regards.